Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 9, 2019, 3:38 AM MST for 6 counties in Arizona. It took effect at Apr 10, 2019, 9:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2019, 3:38 AM MST (10:38 UTC)
- In effect from
- Apr 10, 2019, 9:00 AM MST
- Expired
- Apr 10, 2019, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 10.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4499 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507 WWUS85 KTWC 091038 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 338 AM MST Tue Apr 9 2019 AZZ151-152-092300- /O.UPG.KTWC.FW.A.0001.190410T1800Z-190411T0200Z/ /O.NEW.KTWC.FW.W.0001.190410T1800Z-190411T0200Z/ /O.CON.KTWC.FW.A.0002.190411T1600Z-190412T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 338 AM MST Tue Apr 9 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY FOR STRONG AND GUSTY WEST TO NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF FIRE WEATHER ZONE 152... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG AND GUSTY WEST TO NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF FIRE WEATHER ZONE 152... The National Weather Service in Tucson has upgraded the Fire Weather Watch to a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Wednesday. The Fire Weather Watch for Thursday morning through Thursday evening remains in effect. * AFFECTED AREA...Fire weather zone 151 and 152. * TIMING...Late Wednesday morning into Wednesday evening and Thursday morning through early Thursday evening. * 20-FOOT WINDS...Sustained 20-foot winds 25 to 35 mph with gusts to around 45 mph Wednesday and 15 to 25 mph with gusts to 35 mph Thursday. * RELATIVE HUMIDITY...Minimum relative humidity values will range between 7 to 13 percent both Wednesday and Thursday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning on Wednesday and the Fire Weather Watch on Thursday for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
474 WWUS85 KTWC 092144 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 244 PM MST Tue Apr 9 2019 AZZ150-101230- /O.EXB.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 244 PM MST Tue Apr 9 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY FOR STRONG AND GUSTY WEST TO NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 9 AM to 7 PM MST Wednesday. * AFFECTED AREA...Fire weather zone 150. * TIMING...9 AM to 7 PM MST. * 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values will range between 6 to 13 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning on Wednesday and the Fire Weather Watch on Thursday for portions of Southeast Arizona. && $$ AZZ151-152-101230- /O.EXT.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/ /O.CON.KTWC.FW.A.0002.190411T1600Z-190412T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 244 PM MST Tue Apr 9 2019 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY FOR STRONG AND GUSTY WEST TO NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG AND GUSTY WEST TO NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...Red Flag Warning from 9 AM to 7 PM MST Wednesday and Fire Weather Watch Thursday morning through early Thursday evening. * 20-FOOT WINDS...Sustained 20-foot winds 25 to 40 mph with gusts to near 50 mph Wednesday and 15 to 25 mph with gusts to 35 mph Thursday. * RELATIVE HUMIDITY...Minimum relative humidity values will range between 7 to 13 percent both Wednesday and Thursday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning on Wednesday and the Fire Weather Watch on Thursday for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
864 WWUS85 KTWC 101002 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 302 AM MST Wed Apr 10 2019 AZZ151-152-110215- /O.UPG.KTWC.FW.A.0002.190411T1600Z-190412T0200Z/ /O.NEW.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/ /O.CON.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 302 AM MST Wed Apr 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Thursday. * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...Red Flag Warning from 9 AM to 7 PM MST Wednesday and Red Flag Warning Thursday morning through early Thursday evening. * 20-FOOT WINDS...Sustained 20-foot winds 25 to 40 mph with gusts to near 50 mph Wednesday and 15 to 25 mph with gusts to 35 mph Thursday. * RELATIVE HUMIDITY...Minimum relative humidity values will range between 7 to 13 percent both Wednesday and Thursday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-110200- /O.CON.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 302 AM MST Wed Apr 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150... * AFFECTED AREA...Fire weather zone 150. * TIMING...9 AM to 7 PM MST. * 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values will range between 6 to 13 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning on Wednesday and the Fire Weather Watch on Thursday for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
517 WWUS85 KTWC 101036 CCA RFWTWC URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Tucson AZ 336 AM MST Wed Apr 10 2019 AZZ151-152-110215- /O.UPG.KTWC.FW.A.0002.190411T1600Z-190412T0200Z/ /O.COR.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/ /O.COR.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 336 AM MST Wed Apr 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Thursday. * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...Red Flag Warning from 9 AM to 7 PM MST Wednesday and Red Flag Warning Thursday morning through early Thursday evening. * 20-FOOT WINDS...Sustained 20-foot winds 25 to 40 mph with gusts to near 50 mph Wednesday and 15 to 25 mph with gusts to 35 mph Thursday. * RELATIVE HUMIDITY...Minimum relative humidity values will range between 7 to 13 percent both Wednesday and Thursday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-110200- /O.CON.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 336 AM MST Wed Apr 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150... * AFFECTED AREA...Fire weather zone 150. * TIMING...9 AM to 7 PM MST. * 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values will range between 6 to 13 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning on Wednesday and the Fire Weather Watch on Thursday for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
932 WWUS85 KTWC 102051 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 151 PM MST Wed Apr 10 2019 AZZ151-152-110230- /O.CON.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/ /O.CON.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 151 PM MST Wed Apr 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...Red Flag Warning through 7 PM MST this evening and a Red Flag Warning from 11 AM to 7 PM MST Thursday. * 20-FOOT WINDS...Sustained 20-foot winds 15 to 30 mph with gusts to 45 mph today and 15 to 25 mph with gusts to 35 mph Thursday. * RELATIVE HUMIDITY...Minimum relative humidity values will range between 7 to 13 percent both today and Thursday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-110200- /O.CON.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 151 PM MST Wed Apr 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150... * AFFECTED AREA...Fire weather zone 150. * TIMING...Through 7 PM MST this evening. * 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values will range between 6 to 13 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning on Wednesday and the Fire Weather Watch on Thursday for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
906 WWUS85 KTWC 110209 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 709 PM MST Wed Apr 10 2019 AZZ151-152-111200- /O.EXP.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/ /O.CON.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 709 PM MST Wed Apr 10 2019 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152.... Though relative humidity remains critically low, 20-ft winds are generally diminishing below critical fire weather thresholds. Therefore, the Red Flag Warning was allowed to expire at 7 PM MST. ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...Red Flag Warning from 11 AM to 7 PM MST Thursday. * 20-FOOT WINDS...Sustained 20-foot winds 15 to 25 mph with gusts to 35 mph Thursday. * RELATIVE HUMIDITY...Minimum relative humidity values will range between 7 to 13 percent Thursday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-110315- /O.EXP.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 709 PM MST Wed Apr 10 2019 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150... Though relative humidity remains critically low, 20-ft winds are generally diminishing below critical fire weather thresholds. Therefore, the Red Flag Warning was allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:03 PM MST, 12 hours 35 minutes earlier.
Area forecast discussion, Apr 8, 3:03 PM MST, 12 hours 35 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 303 PM MST Mon Apr 8 2019 .SYNOPSIS...Temperatures well above average to start the week with the warmest readings of 2019 so far today and Tuesday. Increasing winds the rest of the week with the strongest winds expected Wednesday. Much cooler Wednesday and Wednesday night. A stronger storm system should bring gusty winds Friday, followed by valley rain and mountain snow late Friday into Saturday. && .DISCUSSION...An unseasonable high amplitude pattern is going to bring some extremes this week. A strong ridge anchored just off the Baja California coast is pushing our temperatures to around 10 to 15 degrees above average today and tomorrow. Tucson hit the first 90 of the year this afternoon, up several degrees compared to yesterday at this time. We have room for several more degrees of heating tomorrow, with middle 90s expected from Tucson westward into the lower deserts (maybe even a touch higher but short of 100). The gradient will start to tighten Tuesday as a strong trough digs into the Great Basin bringing breezy to locally windy southwest to west winds Tuesday afternoon. The strongest winds for our corner of the state should be Wednesday with a High Wind Watch for much of the area east of Tucson. NAEFS mean 700mb zonal wind is showing near record climatological levels with 50 to 60 kts. As we consider pushing the Watch to a Warning east of Tucson, we will likely end up with an advisory in much of the rest of the area. Please see the Fire Weather section below for additional details. Solid cold air advection will drop temperatures 20+ degrees, and the Thursday morning low may touch freezing in a few colder valley locations east and south of Tucson (with best chances in Sulphur Springs Valley in Cochise and southern Graham counties). With strong and broad high pressure upstream over the Eastern Pacific and downstream over the Eastern Seaboard, everything in between will see large scale troughiness. As our Wednesday system lifts into the central and northern Plains, another strong shot of energy straight from British Columbia will have plenty of room to dig all the way into Arizona. The GFS deterministic is starting to catch on but is still further east and north than most perturbations and its ensemble mean. We continue to have higher confidence in other portions of North American ensembles and the more consistent ECMWF with the NBM catching this nicely. That means showers spreading in from the northwest Friday with best chance for valley rain and mountain snow Friday night into Saturday morning. Snow levels around 6500 feet for the best dynamics/moisture couplet timing, with around 3 to 7 inches above 7000 feet. Another chance at a few freezing overnight temperatures east of Tucson over the weekend with temperatures remaining well below average through at least Saturday. && .AVIATION...Valid through 10/00Z. FEW-SCT clouds above 20k ft AGL becoming BKN-OVC clouds above 20k ft AGL by 09/06Z. SFC wind generally less than 12 kts thru 09/17Z, then increasing SFC wind. Aft 09/17Z, SWLY/WLY SFC wind at 12-22 kts and gusts to 20-30 kts, with the strongest wind east of KTUS in the vicinity of KDUG, KALK and KSAD. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions will continue through Thursday, with above normal daytime temperatures into Tuesday. A series of weather systems will then pass north of the area, producing strong and gusty winds Tuesday afternoon through Thursday. The windiest day occurs on Wednesday. Critical fire weather conditions will likely be met on Wednesday and possibly Thursday, especially east of Tucson. As such, a Fire Weather Watch is in effect Wednesday and Thursday for eastern portions of Fire Weather Zone 151 and all of Fire Weather Zone 152. There will then be a chance of valley rain and mountain snow showers starting on Friday and continuing through Saturday. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for AZZ151-152. Fire Weather Watch from Thursday morning through Thursday evening for AZZ151-152. High Wind Watch from Wednesday morning through Wednesday evening for AZZ508-509-511-512. && Meyer/Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:31 AM MST | High Wind Warning | TWC | Cochise, Graham, Greenlee, Pinal | 35 hr |
| Apr 9, 3:31 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 39 hr |
| Apr 9, 2:50 PM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pinal | 18 hr |
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.